MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted and removed a 13.2mm micl13.2 implantable collamer lens, -05.00 diopter, within the same surgery due to the lens was possibly inserted upside down in the patients right eye (od).There was no patient injury.The lens was replaced with another same model/length lens within the same surgery and the problem was resolved.The cause of the event was unknown.The patient is healing and seeing well.
 
Additional Manufacturer Narrative
H3- device evaluation: lens was returned taped to the lens case, dry with residue/debris.Visual inspection found the haptic stretched out with foreign residue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11648750
Report Number2023826-2021-00945
Device Sequence Number14366836
Product Code MTA
UDI-Device Identifier00841542103190
UDI-Public00841542103190
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # 1513545; FOAM TIP PLUNGER MODEL FTP - LOT # 1509329; INJECTOR MODEL MSI-PF - LOT # 1494147; CARTRIDGE MODEL SFC-45 - LOT # 1513545; FOAM TIP PLUNGER MODEL FTP - LOT # 1509329; INJECTOR MODEL MSI-PF - LOT # 1494147
Patient Age21 YR